MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis monofocal intraocular lens (model pcb00, +9.5 diopter) was explanted from the patient's operative eye in a secondary procedure because of patient experiencing decrease in visual acuity and photophobia.A model pcb00, +19.0 diopter was used as the replacement lens for the patient.No incision enlargement, no vitrectomy was performed, no other medical or surgical intervention was required.The patient was reported doing well when discharged.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 3/22/2018.Device returned to manufacturer ¿ yes.Device evaluation: the sample was received in specimen container.Only the lens from the preload system pcb00 was received for evaluation.Visual inspection using microscope magnification was performed.The lens was observed cut in three portions.Residues of viscoelastic were observed in the lens pieces.The condition observed in the lens and the way in which the cut is formed is consistent with a unit that has been cut due to ¿iol removal or explant¿ process.During sample evaluation the returned lens parts were observed clear as expected in the 1-piece acrylic lens used in the pcb00 device.Only viscoelastic adhered were detected.The reported issue could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7364255
Report Number2648035-2018-00408
Device Sequence Number107091
Product Code HQL
UDI-Device Identifier05050474558052
UDI-Public(01)05050474558052(17)201116
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/16/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;